MAUDE Adverse Event Report: AV-TEMECULA-CT 014 HT WINN GUIDE WIRE

AV-TEMECULA-CT 014 HT WINN GUIDE WIRE
Catalog Number 1012467
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It should be noted the hi-torque guide wires for ptca, pta, and stents instructions for use states: do not: allow the guide wire tip to remain in a prolapsed condition.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified de novo, chronic total occlusion of the anterior tibial artery.A 300 cm winn guide wire was used; however, the tip of the guide wire prolapsed due to the anatomy when the guide wire was being torqued.Then the guide wire became stuck during advancement due to the anatomy, causing the tip to become separated.The tip was embedded in healthy tissue and there was a failed attempt to snare it.The patient was in stable condition and the blood flow in the leg was not affected by the embedded tip of the guide wire.Therefore, the separated guide wire tip was left in the anatomy, and the device was removed independently through an unspecified introducer sheath to complete the procedure.There was no adverse patient sequela reported.No additional information was provided.

Brand Name
014 HT WINN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7284307
Report Number2024168-2018-01258
Device Sequence Number1993981
Product Code DQX
UDI-Device Identifier08717648156823
UDI-Public08717648156823
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number1012467
Device Lot Number7051771
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2018
Initial Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;